Alert archive / Puerto Rico / Small Craft Advisories in 2013

Small Craft Advisory 64, NWS JSJ

January 20, 2013

NWS JSJ issued this small craft advisory at Jan 20, 2013, 7:10 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2013, 7:10 PM CST (01:10 UTC)
Expired
Jan 21, 2013, 1:00 PM CST
In force
18 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WHCA72 TJSJ 210110
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
910 PM AST SUN JAN 20 2013

...A MODERATE NORTH NORTHWEST SWELL IS ENTERING THE OUTER ATLANTIC WATERS...

.MODERATE NORTH NORTHWEST DETECTED NOW AT BUOY 41043 WILL ENTER
THE LOCAL WATERS TONIGHT RAISING SEAS TO 7 FEET IN SOME AREAS
THROUGH MONDAY AFTERNOON. WITH EASTERLY WIND WAVES THIS WILL
CREATE HAZARDOUS NAVIGATION FOR SMALL CRAFT.

AMZ710-210915-
/O.NEW.TJSJ.SC.Y.0064.130121T0110Z-130121T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
910 PM AST SUN JAN 20 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST MONDAY. 

* WINDS...13 TO 18 KNOTS...DIMINISHING MONDAY.

* WAVES/SEAS...RISING UP TO 7 FEET TONIGHT AND CONTINUING THROUGH
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
156 
WHCA72 TJSJ 210231
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1031 PM AST SUN JAN 20 2013

...A MODERATE NORTH NORTHWEST SWELL IS ENTERING THE OUTER
ATLANTIC WATERS...

.MODERATE NORTH NORTHWEST DETECTED NOW AT BUOY 41043 WILL ENTER
THE LOCAL WATERS TONIGHT RAISING SEAS TO 7 FEET IN SOME AREAS
THROUGH MONDAY AFTERNOON. WITH EASTERLY WIND WAVES THIS WILL
CREATE HAZARDOUS NAVIGATION FOR SMALL CRAFT.

AMZ710-211045-
/O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1031 PM AST SUN JAN 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST MONDAY...

* WINDS...13 TO 18 KNOTS...DIMINISHING MONDAY.

* WAVES/SEAS...RISING UP TO 7 FEET TONIGHT AND CONTINUING 
  THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
053 
WHCA72 TJSJ 210813
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
413 AM AST MON JAN 21 2013

...A MODERATE NORTH NORTHWEST SWELL WILL CONTINUE TO AFFECT
THE ATLANTIC WATERS THROUGH THIS AFTERNOON...

.MODERATE NORTH NORTHWEST SWELL COMBINED WITH EASTERLY WIND
WAVES WILL CREATE HAZARDOUS MARINE CONDITIONS THROUGH THIS
AFTERNOON.

AMZ710-211615-
/O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
413 AM AST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

* WINDS...13 TO 18 KNOTS AND DIMINISHING.

* WAVES/SEAS...UP TO 7 FEET THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
489 
WHCA72 TJSJ 211419
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1019 AM AST MON JAN 21 2013

...A MODERATE NORTH NORTHWEST SWELL WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS THROUGH THIS AFTERNOON...

.MODERATE NORTH NORTHWEST SWELL COMBINED WITH EASTERLY WIND WAVES
WILL CREATE HAZARDOUS MARINE CONDITIONS THROUGH THIS AFTERNOON.

AMZ710-211900-
/O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1019 AM AST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

* WINDS...13 TO 18 KNOTS AND DIMINISHING.

* WAVES/SEAS...UP TO 7 FEET THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:30 PM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Jan 20, 1:30 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST SUN JAN 20 2013

.SYNOPSIS...AN ELONGATED MID TO UPPER LEVEL RIDGE ACROSS THE
CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN WILL REMAIN THE MAIN
WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS BEFORE WEAKENING
LATE IN THE WEEK...AS A POLAR TROUGH AMPLIFIES ACROSS NORTH
AMERICA AND THE WESTERN ATLANTIC.

&&

.DISCUSSION...THE MID TO UPPER LEVEL RIDGE WILL REMAIN THE MAIN
WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS...PRODUCING A
GENERALLY FAIR AND MAINLY DRY WEATHER PATTERN ACROSS THE LOCAL
AREA. HOWEVER...LOW LEVEL MOISTURE CONFINED BELOW 800/750 HPA
WILL CONTINUE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME AND
WILL COMBINE WITH LOCAL EFFECTS TO RESULT IN INTERVALS OF
CLOUDINESS AND A FEW SHOWERS EACH DAY. DURING THE WEEK...THE
AFOREMENTIONED POLAR TROUGH WILL SUSTAIN A SURFACE FRONT MOVING
EAST SOUTHEAST ACROSS THE WESTERN ATLANTIC...WITH AN INVERTED
TROUGH POSSIBLY REACHING THE EASTERN CARIBBEAN. UNDER INFLUENCE OF
THIS INVERTED TROUGH...WINDS WILL GRADUALLY VEER TO THE
SOUTHEAST...RESULTING IN A WARMING TREND ACROSS THE LOCAL
ISLANDS.

ON A PERSONAL NOTE...TODAY MARKS MY LAST OPERATIONAL SHIFT HERE
AT WFO SAN JUAN AFTER 18+ YEARS...AS WE RETURN TO NEW ENGLAND.
THROUGH THE YEARS...IT HAS BEEN BOTH A PLEASURE AND HONOR FOR ME
TO WORK WITH SOME OF THE FINEST...MOST TALENTED AND DEDICATED
EMPLOYEES IN THE NATIONAL WEATHER SERVICE AND TO SERVE THE
RESIDENTS AND VISITORS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
THANK YOU./BCS

&&

.AVIATION...EXPECT PREVAILING VFR CONDITIONS TO CONTINUE ACROSS
THE LOCAL ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS.
HOWEVER...BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS
ARE POSSIBLE IN ISOLATED PASSING SHOWERS.

&&

.MARINE...EXPECT WINDS OF 17 KNOTS OR LESS AND SEAS OF 6 FEET OR
LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST TUESDAY. SMALL
BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS PARTS OF THE LOCAL
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  83  73  85 /  20  20  20  20
STT  75  85  75  85 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

11/06
Hazardous weather outlook, Jan 20, 3:44 AM CST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST SUN JAN 20 2013

AMZ710>745-PRZ001>013-210945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
544 AM AST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-210945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
544 AM AST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.